Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 27, 2008, 9:16 PM EDT for Orange County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 9:16 PM EDT (01:16 UTC)
- Expired
- Jun 27, 2008, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Orange County, IN
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:40 PM EDT | TSTM WND DMG | French Lick, IN | SEVERAL TREES DOWN AROUND FRENCH LICK AND PAOLI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 6:14 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 27, 8:10 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 280117
SVRLMK
INC117-280200-
/O.NEW.KLMK.SV.W.0113.080628T0116Z-080628T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
916 PM EDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1000 PM EDT...
* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE FROM 25 MILES NORTHWEST OF PAOLI TO 24 MILES
WEST OF PAOLI...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PAOLI BY 950 PM EDT...
OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LEIPSIC...ORLEANS...ORANGEVILLE...AND ROLAND.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES, AND DAMAGE BUILDINGS AND HOMES. TAKE
COVER NOW
LAT...LON 3853 8632 3852 8671 3868 8671 3869 8669
3870 8633 3869 8632
TIME...MOT...LOC 0116Z 268DEG 32KT 3885 8671 3870 8671
3853 8686
$$
132 follow-up statements
000
WWUS53 KLMK 280149
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT FRI JUN 27 2008
INC117-280200-
/O.CON.KLMK.SV.W.0113.000000T0000Z-080628T0200Z/
ORANGE IN-
946 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN ORANGE COUNTY...
...A TORNADO WARNING REMAINS IN EFFECT FOR PARTS OF NORTHERN ORANGE
COUNTY UNTIL 10 PM EDT...
AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF LEIPSIC TO
ORLEANS TO FRENCH LICK...OR ALONG A LINE EXTENDING FROM BEDFORD TO 11
MILES SOUTH OF BEDFORD TO 23 MILES SOUTH OF BEDFORD...MOVING EAST AT
37 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SYRIA AND BROMER BY 955 PM EDT...
MILLERSBURG BY 1000 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
SATURDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3853 8632 3852 8671 3868 8671 3869 8669
3870 8633 3869 8632
TIME...MOT...LOC 0146Z 268DEG 32KT 3886 8637 3871 8637
3854 8652
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK
DOWN TREES AND POWER LINES, AND DAMAGE BUILDINGS AND HOMES. TAKE
COVER NOW
$$
MBS000
WWUS53 KLMK 280203
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT FRI JUN 27 2008
INC117-280212-
/O.EXP.KLMK.SV.W.0113.000000T0000Z-080628T0200Z/
ORANGE IN-
1002 PM EDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY EXPIRES
AT 1000 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
THUNDERSTORMS WILL CONTINUE OVER NORTHERN ORANGE COUNTY FOR THE NEXT
HOUR OR SO BUT THE SEVERE WINDS HAVE MOVE TO THE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
SATURDAY MORNING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3853 8632 3852 8671 3868 8671 3869 8669
3870 8633 3869 8632
TIME...MOT...LOC 0149Z 268DEG 32KT 3886 8633 3871 8634
3854 8649
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:15 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 27, 8:15 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 815 PM EDT FRI JUN 27 2008 .UPDATE #2... UPDATING FOR SECOND WATCH. THIS SEVERE THUNDERSTORM WATCH REPLACES THE EARLIER SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE FAR NORTHWEST. TOUGH LINE OF STORMS CONTINUES TO PLOW EASTWARD INTO THE OHIO VALLEY. STRONG WIND STILL APPEARS TO BE THE MAIN THREAT. REPORTS OF 70 MPH WINDS HAVE COME IN FROM SOME OF THE STORMS...AND ALSO ONE POSSIBLE TORNADO. .UPDATE... UPDATED EVERYTHING TO ACCOUNT FOR THE NEW WATCH. LOUISVILLE WRF INITIALIZED VERY NICELY WITH THE LINE OF STORMS OVER ILLINOIS. THE WRF AND TIMING THE STORMS ON RADAR SUGGEST STORMS WILL BEGIN TO AFFECT OUR NORTHWEST AREA...SUCH AS DUBOIS COUNTY...AROUND 01Z-02Z. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE OVERNIGHT EAST OF THE CURRENT WATCH AREA. .SHORT RANGE (TONIGHT AND FRIDAY) SCATTERED THUNDERSTORMS MOVING ACROSS THE FORECAST AREA THIS AFTERNOON SHOULD GRADUALLY DIMINISH AS THE LOWER LEVELS WARM. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TOWARD MORNING AND SATURDAY AS AN APPROACHING UPPER TROUGH BEGINS TO DIG INTO THE GREAT LAKES AND UPPER OHIO VALLEY. THIS FEATURE CURRENTLY SHOWS UP WELL ON THE WATER VAPOR LOOP COMING OUT OF CENTRAL CANADA. THIS UNUSUALLY DEEP TROUGH WILL BE RESPONSIBLE FOR A COOL FRONT DROPPING INTO THE LOWER OHIO VALLEY LATE SATURDAY. LOW LEVEL DYNAMICS ARE NOT THAT IMPRESSIVE WITH THIS FRONT BUT WE WILL BE IN THE RIGHT REAR QUADRANT OF AN UPPER JET ENTRANCE REGION SO SOME STRONG STORMS MAY DEVELOP IF THE ATMOSPHERE BECOMES UNSTABLE ENOUGH. LOW TEMPERATURES TONIGHT WILL HOLD IN THE UPPER 60S AND LOWER 70S. HIGHS SATURDAY WILL REMAIN IN THE 80S WITH THE EXPECTED CLOUD COVER AND PRECIPITATION. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH THE PERIOD. 50H TROF CONTINUES TO DIG SOUTH OVER EASTERN U.S. DURING 2ND HALF OF THE WEEKEND WITH PRECIP CHANCES DROPPING IN WAKE OF LINE FORECAST TO MOVE THROUGH THE AREA SAT NIGHT WITH JUST 20 POPS FOR SUNDAY. DRY WEATHER TO FOLLOW FOR NEARLY THE REMAINDER OF THIS FORECAST PERIOD AFTER THE LONG WAVE TROF PASSES OFF THE EAST COAST AND OH/TN VALLEYS BECOME DOMINATED BY ANTICYCLONIC FLOW UP TO INDEPENDENCE DAY WHEN THE NEXT HUDSON BAY LOW STARTS TO DIG SOUTHWARD. TEMPERATURES FALL BACK TO BELOW NORMAL IN WAKE OF THE COLD FRONT SWEEPING THROUGH SATURDAY NIGHT IN CONJUNCTION WITH THE UPPER TROF. 80S AND EVEN A FEW 70S FOR MAX TEMPS SUNDAY THROUGH TUESDAY...THEN GRADUAL WARM-UP BEGINS INTO THE MID/UPPER 80S FOR WEDNESDAY THROUGH FRIDAY. MID TO UPPER 60S SUNDAY MORNING WILL GIVE WAY TO MID TO UPPER 50S BY TUESDAY MORNING WITH 60S RETURNING BY 2ND HALF OF WEEK. && .AVIATION (00Z TAFS)... WARM MOIST UNSTABLE AIRMASS CONTINUES OVER THE AREA. AT 23Z THE GREATEST BAND OF INSTABILITY LAY FROM SOUTHWEST INDIANA INTO WESTERN KENTUCKY AHEAD OF A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS SOUTHERN ILLINOIS AND WESTERN INDIANA. THESE STORMS ARE SUPPORTED BY A UPPER LEVEL TROUGH AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING. PRESENT MOVEMENT FROM RADAR AND COMPUTER MODELS BRINGS THE STORMS TO SDF AROUND 03Z AND LEX JUST BEFORE 05Z. THE SOUTHRN END OF THE LINE WILL PASS NEAR OR JUST NORTH OF BWG. STORMS WILL THEN BECOME MORE SCATTERED UNTIL REDEVELOPMENT AHEAD OF THE COLD FRONT OCCURS SATURDAY AFTERNOON. CONDITIONS WILL STAY VFR BETWEEN THUNDERSTORMS BUT COULD BRIEFLY DROP TO IFR CONDITIONS IN THE STRONGER STORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATES.......13 SHORT TERM...JA LONG TERM....JBS AVIATION.....MBS
Hazardous weather outlook, Jun 27, 8:21 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 821 PM EDT FRI JUN 27 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 290030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- 821 PM EDT FRI JUN 27 2008 /721 PM CDT FRI JUN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF POWERFUL THUNDERSTORMS WILL SWEEP FROM WEST TO EAST ACROSS THE AREA BETWEEN 9PM AND 2AM EDT...8PM AND 1AM CDT. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS...THOUGH A FEW INSTANCES OF HAIL AND EVEN A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. KYZ070>078-081-082-290030- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 721 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND A BRIEF PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL APPROACH AND PASS THROUGH THE REGION SATURDAY AND SATURDAY NIGHT. AHEAD OF THE FRONT...NUMEROUS THUNDERSTORMS WILL OCCUR OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. WITH A VERY MOIST AIR MASS IN PLACE...PERIODS OF VERY HEAVY RAINFALL ARE EXPECTED WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES AND LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...SOME OF THE STRONGEST STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS THE MAIN HAZARD. ALSO EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STRONG WINDS...HAIL... AND HIGH RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. 13
In the hours before
Special weather statement, Jun 27, 8:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 833 PM EDT FRI JUN 27 2008 INZ076-083-084-089-280130- CRAWFORD-DUBOIS-ORANGE-PERRY- 833 PM EDT FRI JUN 27 2008 ...LINE OF POWERFUL STORMS APPROACHING THE JASPER AND PAOLI AREAS... AT 832 PM EDT /732 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE FROM 13 MILES NORTHWEST OF SHOALS TO 7 MILES SOUTH OF POSEYVILLE...MOVING EAST AT 43 MPH. CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN...NICKEL SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH WERE REPORTED WITH THESE STORMS AS THEY CROSSED SOUTHERN ILLINOIS. THESE STORMS WILL BE... NEAR JASPER BY 910 PM EDT. NEAR PAOLI BY 930 PM EDT. THESE STORMS WILL ALSO BE... NEAR IRELAND BY 905 PM EDT. NEAR THALES BY 910 PM EDT. NEAR ROLAND BY 915 PM EDT. NEAR HUNTINGBURG AIRPORT BY 920 PM EDT. NEAR FRENCH LICK MUNICIPAL AIRPORT BY 925 PM EDT. NEAR ST. MARKS BY 930 PM EDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 AM EDT...100 AM CDT. STRONG WINDS WITH THESE STORM CAN TOPPLE TREES AND DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 39 min |
| Jun 27, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 48 min |
| Jun 27, 9:34 PM EDT | Tornado Warning | LMK | Orange | 26 min |
| Jun 27, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 46 min |
| Jun 27, 10:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Washington | 38 min |
| Jun 27, 10:40 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.